Alert archive / Maine / Wind Chill Advisories in 2007
Wind Chill Advisory 6, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Feb 12, 2007, 2:58 AM EST for 8 counties in Maine; 7 counties in New Hampshire. It took effect at Feb 12, 2007, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2007, 2:58 AM EST (07:58 UTC)
- In effect from
- Feb 12, 2007, 7:00 PM EST
- Expired
- Feb 13, 2007, 11:20 AM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 11:49 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 11, 11:49 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1149 PM EST SUN FEB 11 2007 .SHORT TERM /REST OF TONIGHT THROUGH MONDAY/... NO CHANGES TO ZONES AT THIS TIME. UPDATE IS FOR THE MARINE FORECAST. && .MARINE... SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...QUICK UPDATE TO HAVE THE SMALL CRAFT ADVISORY IN EFFECT FROM THE CURRENT TIME THROUGH 7 AM TUESDAY. CURRENT BUOY REPORTS ALREADY SHOW WINDS AND SEAS AT SMALL CRAFT ADVISORY STRENGTH. && .PREV DISCUSSION... /ISSUED 903 PM EST SUN FEB 11 2007/ SHORT TERM /REST OF TONIGHT/... A COLD FRONT IN CANADA WILL CONTINUE TO APPROACH FROM CANADA...CROSSING THE REGION MONDAY. SATELLITE SHOWS HIGH CLOUDS ENTERING NEW ENGLAND AHEAD OF THE FRONT. THE PROGRESSION OF THE CLOUD COVER WILL BE THE KEY TO TONIGHTS LOWS. OVERALL GOING FORECAST IS ON TRACK...HOWEVER SOME SITES DROPPING FASTER...OR SLOWER...DEPENDING ON CLOUDS AND HOW WELL THE SITE RADIATES. ADJUST LOWS TO ACCOUNT FOR THIS...FIGURING MOST SITES WILL HIT THEIR LOWS EARLY TONIGHT. ALSO...BASED ON 18Z GFS/NAM QPF FIELDS...WILL ADD A CHANCE OF SNOW SHOWERS TO THE MOUNTAINS. EXPECT AT LEAST SOME AREAS TO GET MEASURABLE SNOW...MAINLY HIGHER TERRAIN...LATE TONIGHT. OTHERWISE...WAITING ON THE 00Z MODEL RUNS TO SEE HOW THEY HANDLE WEDNESDAY/S EVENING. NOT PUTTING TOO MUCH STOCK IN THE 18Z RUN OF THE GFS WHICH MAY BE SPAWNING A CONVECTIVE FEEDBACK LOW...WHICH PULLS ENERGY FURTHER OUT TO SEA. AT ANY RATE...THE POTENTIALLY POTENT STORM IS STILL 3 DAYS OFF...SO PLENTY OF TIME TO PIN THIS EVENT DOWN. AVIATION... VFR CONDITIONS EXPECTED TODAY AND TONIGHT. WINDS TO PICK UP TOMORROW...WITH GUSTS IN THE 25 TO 30 KT RANGE HAVING SOME IMPACT ON AVIATION. MARINE... WILL HOIST THE SMALL CRAFT ADVISORY. BUFKIT SHOWS GOOD MIXING IN THE SOUTHWEST FLOW AHEAD OF THE FRONT...WITH MINIMAL SCA CONDITIONS DEVELOPING BY DAYBREAK. WINDS INCREASE AGAIN BEHIND THE FRONT...WITH A STRONG SCA...OR POSSIBLE GALE CONDITIONS BEHIND IT. BUFKIT INDICATES GOOD MIXING MONDAY EVENING...WITH GUSTY WINDS AT MATINICUS A GOOD BET. PREV DISCUSSION... /ISSUED 324 PM EST SUN FEB 11 2007/ SHORT TERM /TONIGHT AND MONDAY/...QUIET WEATHER FOR THE SHORT TERM. COLD FRONT APPROACHES THE FCST AREA TONIGHT AND PASSES THROUGH MON AFTN. SNOW SHOWERS IN MTNS PSBL BEFORE AND AFTER PASSAGE. COLD AIR AGAIN POURS INTO THE REGION ON A GUSTY NW WIND MON AFTERNOON SETTING THE STAGE FOR WED. LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... .CONFIDENCE LEVEL BECOMING HIGH FOR POTENTIAL MAJOR NOREASTER FOR THE ENTIRE FORECAST AREA WEDNESDAY THROUGH THURSDAY... ARCTIC HIGH PRES BUILDS ACROSS THE REGION MONDAY NIGHT AND TUESDAY WITH BITTER COLD TEMPS ONCE AGAIN FORECAST. ALL MODELS IN GENERAL AGREEMENT DEVELOPING A SECONDARY LOW OFF OF MID ATLANTIC COAST TUESDAY NIGHT AND THEN ALLOWING IT TO TRACK NORTHEAST AND HUG THE COAST WED AND WED NIGHT. GFS AND ETA TRIES MOVING THE CENTER INLAND ACROSS SOUTHERN NEW ENGLAND BUT 12Z ECMWF MOVES IT OUT OVER CAPE COD WHICH IS THE PREFERRED SCENARIO. WITH SUCH A COLD ARCTIC DOME INITIALLY OVER NORTHERN NEW ENGLAND I FIND IT WILL BE VERY DIFFICULT TO BELIEVE WARM AIR WILL MOVE FAR ENOUGH NORTH AND OVERTAKE AND BREAK DOWN THE COLD AIR DAMMING. MODELS ALSO HAVE A HISTORY OF MAKING ATTEMPTS TO MOVE LOWS INLAND AND OFTEN END UP TOO FAR W SINCE LOW SHOULD TRACK ALONG THE DEVELOPING COASTAL FRONT WHICH DEVELOPS ALONG THE EASTERN NEW ENGLAND COAST. WITH THIS SYSTEM TREMENDOUS LIFT WILL BE GENERATED WITH STRONG EASTERLY FLOW ALOFT OVERUNNING THE ARCTIC DOME...ALSO SYSTEM WILL ALREADY HAVE TAPPED PLENTY OF MOISTURE OFF THE ATLANTIC TO BOOT. GFS MODEL GIVES 3+ INCHES OF QPF ACROSS MUCH OF THE AREA WHICH WOULD EQUATE TO AN AWFUL LOT OF SNOW...ONLY PLACES THAT MAY MIX WOULD BE ALONG THE IMMEDIATE COAST. ALL OTHER MODELS ALSO GIVE SIGNIFICANT QPF. WINDS SHOULD ALSO ALLOW FOR PLENTY OF BLOWING AND DRIFTING OF THE SNOW. AT THIS POINT THERE IS NO NEGATIVE OUTLIER MODEL TO LOOK AT AND MODELS GIVE ME CONSIDERABLE CONFIDENCE SINCE THEY ALL GENERALLY AGREE ON SCENARIO. WE HAVE ISSUED AN SPS AND A HAZARDOUS WEATHER OUTLOOK FOR THE POTENTIAL OF A MAJOR EVENT TO OCCUR ON WEDNESDAY THROUGH THURSDAY. IN THE STORMS WAKE BITTER COLD TEMPS RETURN BUT GENERALLY DRY. MOUNTAIN SNOW SHOWERS ARE EXPECTED WITH SOME ACCUMULATIONS POSSIBLE IN THE MOUNTAINS LATE FRIDAY AND SATURDAY. AVIATION...VFR CONDITIONS. MARINE...QUIET ON THE WATERS TONIGHT AND MON MORN. WILL LIKELY NEED SCA FOR LATE MON AS WINDS INCREASE JUST PRIOR TO FRONTAL PASSAGE AND SHIFT TO NW AFTER FRONTAL PASSAGE. LONG TERM...MAY NEED TO ISSUE STORM WARNINGS FOR WINDS IN EXCESS OF 50 KTS LATE WEDNESDAY INTO THURSDAY IN LATER FORECAST PERIODS IF MODELS CONTINUE TO SHOW EXPLOSIVE DEVELOPMENT OF COASTAL LOW OFF MID ATLANTIC COAST TUESDAY NIGHT WHICH THEN TRACKS NORTHEAST TO NEAR CAPE COD ON LATE WEDNESDAY AND WEDNESDAY NIGHT AND INTO THE GULF OF MAINE THURSDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ150. &&
Hazardous weather outlook, Feb 11, 1:02 PM EST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 102 PM EST SUN FEB 11 2007 MEZ007>009-012>014-018>028-NHZ001>010-013-014-121815- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 102 PM EST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MAJOR STORM SYSTEM MAY MOVE UP THE EAST COAST WEDNESDAY AND THURSDAY AND MAY BRING A MAJOR SNOWFALL TO THE REGION WITH CONSIDERABLE BLOWING AND DRIFTING AS WELL. SOME MINOR COASTAL FLOODING AND BEACH EROSION MAY OCCUR AT TIMES OF HIGH TIDE LATE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR LATER STATEMENTS FOR POSSIBLE ACTIVATION FOR WEDNESDAY THROUGH THURSDAY. ANZ150-121815- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- 102 PM EST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS ARE POSSIBLE AND POSSIBLE MARINE STORM WARNINGS MAY BE NEEDED OVER THE COASTAL WATERS LATE WEDNESDAY AND THURSDAY FROM THE POTENTIAL COASTAL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR LATER STATEMENTS FOR POSSIBLE ACTIVATION FOR WEDNESDAY THROUGH THURSDAY.
In the hours before
Special weather statement, Feb 11, 10:28 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1028 PM EST SUN FEB 11 2007 MEZ007>009-012>014-018>028-NHZ001>010-013-014-121130- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 1028 PM EST SUN FEB 11 2007 ...A STORM WILL MOVE UP THE EASTERN SEABOARD TUESDAY NIGHT AND WEDNESDAY... LOW PRESSURE WILL FORM NEAR CAPE HATTERAS TUESDAY NIGHT. IT WILL RAPIDLY INTENSIFY AND MOVE NORTHEAST ON WEDNESDAY. SINCE THIS SYSTEM HASNT EVEN FORMED YET...IT IS DIFFICULT TO PINPOINT EXACTLY WHERE IT WILL TRACK. SNOW WILL OVERSPREAD THE REGION EITHER LATE TUESDAY NIGHT OR WEDNESDAY. HOWEVER...IT IS DIFFICULT TO TELL HOW MUCH WE WILL GET. THE SNOW MAY MIX WITH SLEET OVER SOUTHERN MAINE AND NEW HAMPSHIRE AS WELL. STRONG GUSTY WINDS ARE POSSIBLE WITH THIS SYSTEM. ALSO...BEACH EROSION MAY OCCUR AS LARGE OCEAN WAVES REACH THE COASTLINE. ALL INTERESTS SHOULD MONITOR STATEMENT AND FORECASTS FROM THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA. GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THE DEVELOPING STORM.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:58 AM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 32 hr |
| Feb 12, 2:58 AM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 25 hr |
Nearby
Wind Chill Advisories in Maine, 2007Wind Chill Advisories in New Hampshire, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.